Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Having convulsions. Taking lavipil, epsolin and dicorate. Pain in the lower abdomen. Any suggestions?

Hi, My weight is 60 kg. I was taking DicorateER1500mg, and Topaz 200mg. Then i was prescribed Lavipil1000mg, and Epsolin300 mg alongside it. But still i had convulsions, rescently my weight became 55kg, and i was taken to a different doctor for a check up, who prescribed me DepakoteXR500mg, twice a day, Topaz100mg twice a day and Eptoin100mg twice a day. What i have noticed is i have pain in my lower abdomen , as if the taste buds are gone, problem in reading.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response

Thanks for the query,

I understand your problem

Before I respond to your query, Let me tell you that just like fever which can be due to many causes (fever can be due to viral fever, urine infection, chest infection) and the treatment depends upon the EXACT TYPE of fever, same is the situation for epilepsy.

In order to classify the exact type of epilepsy, we need a detailed clinical history of the patient,EEG (A test which can tell us the area of the brain which is abnormal and tell us if there are changes suggestive of seizures/epilepsy). Some patients need prolonged EEG and/or genetic tests to find out the cause of epilepsy

I am sorry that I do not know what exact type of epilepsy you have. The data that you have posted suggest that your abdominal problem could be related to Topaz. You may do an ultrasound of abdomen to rule out a stone in the kidney which is side effect of Topaz. The other problems that you have are also related to Topaz

I urge you to get re-evaluated by an Epileptologist (a neurologist with advanced training in epilepsy) who will help you select medications related to your epilepsy and he will discuss if surgery can be done after evaluating your case in detailed.

Hope this clarifies
Best wishes
Dr Gopal K Dash MD, DM, Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epileptologist
Narayana Hrudayalaya Hospital, Bangalore
My Blog in the Web site:

Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor